First post--shakiness

By Dancutter Latest Reply 2014-10-22 05:49:28 -0500
Started 2014-10-20 18:06:57 -0500

My 15 year old had very vague symptoms, felt well enough but mentioned lately he was always thirsty. We live in the desert and it was summer. But I had noticed he had uniquely bad breath for a year or so. I checked his blood glucose to RULE OUT diabetes and the meter defaulted to HIGH. A quick check showed meter to be good. Later at the hospital his glucose was 776. Since July he's been pretty under control with a very low A1C. My worry now is his hands are very shaky and seems unrelated to low or high glucose levels. He has no other symptoms.. What can I do or expect with the shakiness issue?

3 replies

GabbyPA 2014-10-22 05:49:28 -0500 Report

I would get him to your doctor or a neurologist if it's not related to his sugar levels. It could be many things.

This is going to sound bad, but it might be something to talk about. Shaking can also be due to drug use. He's at that age of experimentation. I had a friend who used drugs and he was constantly shaky. Not to where it stopped him from working, but it was noticeable.

Just Joyce
Just Joyce 2014-10-21 10:29:05 -0500 Report

In my opinion the thing to do is call his doctor immediately. You have to first find out what is causing the shakiness. Only the doctor should tell you this. He/she has his history and can evaluate and treat the problem. His problem could be neurological or a side effect from medication. Only his doctor would be the one to find that out. I only take medical advice from my medical team.

Diabetes can be different for each person and each child. What could be causing shakiness in one person could be totally different for your son. Call his doctor immediately and ask him/her your questions. Please let us know how your son is doing.